Ohio, 2004

Damaging Wind in Ohio, August 4, 2004

August 4, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 4, 10:50 AM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 4, 10:50 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1150 AM EDT WED AUG 4 2004

.SHORT TERM (TODAY THROUGH SATURDAY)...
UPDATED ZONES FOR FLOOD WATCH THROUGH 10 AM THU. WATCH STARTS
IMMEDIATELY. EXPECT TO BE IN SPC WATCH SOON. INGREDIENTS LOOK GOOD FOR
SVR WX.
&&

.LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)...
MENTIONED CHC POPS MON NGT AND TUE AS NEXT SYSTEM PULLS THRU GRTLKS.
OTHERWISE DRY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 TIL 10 AM THURSDAY.
OH...FLASH FLOOD WATCH FOR OHZ039>041-048>050-057>059-068-069
     TIL 10 AM THURSDAY.
PA...FLASH FLOOD WATCH FOR PAZ007>009-013>016-022-023-029>032
     TIL 10 AM THURSDAY.
WV...FLASH FLOOD WATCH FOR WVZ001>004-012-021>023-041
     TIL 10 AM THURSDAY.
&&
Hazardous weather outlook, Aug 4, 4:56 AM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 AM EDT WED AUG 4 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-050955-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
556 AM EDT WED AUG 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

A LOW PRESSURE SYSTEM WILL MOVE EASTWARD INTO THE OHIO VALLEY TODAY
AND ACROSS WESTERN PENNSYLVANIA TONIGHT. SHOWERS AND THUNDERSTORMS
WILL SPREAD INTO THE REGION LATER TODAY AND CONTINUE TONIGHT.
SOME THUNDERSTORMS MAY BE SEVERE...ESPECIALLY THIS AFTERNOON AND
TONIGHT. DAMAGING WINDS AND HAIL ARE POSSIBLE. SOME STORMS WILL ALSO
CONTAIN TORRENTIAL RAINS. A FLOOD WATCH FOR FLASH FLOODING IS IN
EFFECT FROM 6 PM THIS EVENING THROUGH 10 AM THURSDAY FOR PORTIONS OF
WESTERN PENNSYLVANIA NORTH OF PITTSBURGH.

.DAYS TWO THROUGH SEVEN...
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ON
THURSDAY...MAINLY IN THE MORNING. HEAVY DOWNPOURS WILL BE POSSIBLE. A
FLOOD WATCH FOR FLASH FLOODING WILL CONTINUE THROUGH 10 AM THURSDAY
FOR PORTIONS OF WESTERN PENNSYLVANIA NORTH OF PITTSBURGH.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Local storm report, Aug 4, 11:55 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1255 PM EDT WED AUG 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     WARSAW                  40.34N 82.00W
08/04/2004                   COSHOCTON          OH   SKYWARN SPOTTER

            LARGE TREES DOWN.

1240 PM     TSTM WND DMG     COSHOCTON               40.26N 81.85W
08/04/2004                   COSHOCTON          OH   SKYWARN SPOTTER

            TREES DOWN ON 12TH STREET.

&&
Local storm report, Aug 4, 12:05 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
105 PM EDT WED AUG 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     COSHOCTON               40.26N 81.85W
08/04/2004                   COSHOCTON          OH   SKYWARN SPOTTER

            EXTENSIVE DAMAGE AND POWER OUTAGES DUE TO NUMEROUS TREES
            AND POWER LINES DOWN, SOME ON HOUSES.

&&

The radar

The Cleveland radar (KCLE), 92 km away, was scanning. The volume nearest the first event began at 17:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tuscarawas

When
August 4, 12:25 PM EST
Where
Tuscarawas County, Bolivar
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
40.650, -81.450

Widespread trees and power lines downed from Bolivar, to Gnadenhutten, to Newcomerstown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418049.